MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during onyx liquid embolic injection, the distal end of the apollo microcatheter ruptured.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an intracranial cerebrovascular malformation.It was noted the patient's vessel tortuosity was normal.Right femoral artery access vessel diameter was 6.0 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).There was no friction or difficulty during delivery.It was unknown if there was any other damage to the catheter.
 
Additional Manufacturer Narrative
B5 updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that after discovering the rupture of the catheter, the surgeon ended the procedure.The cause of the rupture was not determined.The physician did not pause during injection, it was a continuous injection of the liquid embolic agent, and the injection rate was followed as indicated in the ifu.The liquid embolic agent did not get embedded in an unintended location and this event did not require medical intervention.It was reported that everything was normal with patient recovery.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the apollo catheter was returned for analysis within a shipping box and inside of a sealed plastic biohazard pouch.Visual inspection/damage location details: the apollo catheter was found to be occluded with solidified onyx.No damage was able to be confirmed.The catheter body was found to be bent at ~56.9cm and damaged (ruptured) at ~152.7cm from the apollo catheter hub.The detachable tip was found to be detached and not returned.The distal shaft (ldpe) was found to be occluded within solidified onyx.No other anomalies were observed.Testing/analysis: during testing, an attempt to flush the apollo catheter body failed, as no water was able to advanced passed the hub.Next, the distal shaft ldpe overlap was skived opened and measured to be 1.14mm, which was found to be within specification.No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter ruptured with onyx¿ was able to be confirmed, as the returned apollo catheter was returned damaged with a ruptured found at the distal segment of the catheter body.A few possible causes of ¿catheter rupture¿ are but not limited to, slow injection rate, and/or pauses longer than 2 minutes, injection against resistance (premature solidification): causes over-pressurization, and/or injection rate too high; however, the root cause for the rupture was unable to be determined.Regarding the catheter occlusion, a few possible causes for the occlusion to occur are but not limited to, onyx solidification (i.E.Exposure to water, saline, blood, contrast solution), and/or catheter damage (i.E.Kinks, bends).No cause was able to be determined.It was noted that the patient's vessel tortuosity was normal.The report mentions that no friction or difficulty occurred during delivery.In addition, during injection,¿it¿was a continuous injection of the liquid embolic agent, and the injection rate was followed as indicated in the ifu.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24248095
Report Number2029214-2026-00217
Device Sequence Number9970288
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270904(10)B790011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB790011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/06/2026
03/27/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/04/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexMale